Seroquel and weight gain

by Megan
(U.S.)

I've only been on Seroquel for 2 months and I've already gained 15 pounds. I'm 5'0" tall so this is A LOT for me. I told my doctor and he had me stop it starting yesterday. Does anyone know about Seroquel and weight gain, and how long it takes to come off after you stop taking it? I've never weighed more than 115 and right now I'm 128!!! Also, please share any tips that helped you stabilize your body during withdrawal. Thank you!


~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

Hello, Megan! Thanks for reaching out on my site. When you say you doctor had you stop taking it I do hope that you were instructed to gradually reduce your dosage first? It is never a good idea to just stop taking meds cold turkey. The withdrawal symptoms can be quite severe.

In any event, getting to your question, weight gain can be a side effect with most anti-depressants. Did you switch from Seroquel to another med? If so, this may be why you are not losing the weight.

Unfortunately, to lose the weight you'll need to follow the formula of increased exercise (burning those calories), drink lots of water and eat a healthy diet. Also, when you take meds the weight gain happens initially but usually stabilizes or tapers off once your body gets used to the medication.

Are you seeing a therapist? If you are interested in exploring other alternatives, you can schedule a free consultation with me. Together we can determine the best path to living a happy, vibrant life again! Simply go to my home page and click on the image on the right hand side.

Wishing you all the best,

Dana

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Depression Medication Information.